MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TOTAL HIP MODULAR FLEX DRILL BIT 3.2MM DIAMETER 30MM LENGTH; INSTRUMENT, HIP

ZIMMER BIOMET, INC. TOTAL HIP MODULAR FLEX DRILL BIT 3.2MM DIAMETER 30MM LENGTH; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip arthroplasty, the modular flex drill fractured.All fractured pieces were removed and no adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign: event occurred in japan.H6 - component code - proposed code is mechanical (g04) - drill.Visual examination of the returned product confirmed that the drill bit had fractured.The flutes were worn, edges were dull and scratches were present from use.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report was previously submitted erroneously on aug 3, 2023 under manufacturing report number 0001825034-2023-01800.

Brand Name
TOTAL HIP MODULAR FLEX DRILL BIT 3.2MM DIAMETER 30MM LENGTH
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17844031
Report Number0001822565-2023-02623
Device Sequence Number4350086
Product Code LXH
UDI-Device Identifier00889024152212
UDI-Public(01)00889024152212(10)65088232
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00879000703
Device Lot Number65088232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose